Symmetric Versions of Laman's Theorem

Schulze, Bernd (2010) Symmetric Versions of Laman's Theorem. Discrete and Computational Geometry, 44 (4). pp. 946-972. ISSN 0179-5376

Full text not available from this repository.


Recent work has shown that if an isostatic bar-and-joint framework possesses nontrivial symmetries, then it must satisfy some very simply stated restrictions on the number of joints and bars that are "fixed" by various symmetry operations of the framework. For the group C-3 which describes 3-fold rotational symmetry in the plane, we verify the conjecture proposed by Connelly et al. (Int. J. Solids Struct. 46: 762-773, 2009) that these restrictions on the number of fixed structural components, together with the Laman conditions, are also sufficient for a framework with C-3 symmetry to be isostatic, provided that its joints are positioned as generically as possible subject to the given symmetry constraints. In addition, we establish symmetric versions of Henneberg's theorem and Crapo's theorem for C-3 which provide alternate characterizations of "generically" isostatic graphs with C-3 symmetry. As shown in (Schulze, Combinatorial and geometric rigidity with symmetry constraints, Ph.D. thesis, York University, Toronto, Canada, 2009; Schulze, Symmetrized Laman theorems for the groups C-2 and C-s, in preparation, 2009), our techniques can be extended to establish analogous results for the symmetry groups C-2 and C-s which are generated by a half-turn and a reflection in the plane, respectively.

Item Type:
Journal Article
Journal or Publication Title:
Discrete and Computational Geometry
Uncontrolled Keywords:
ID Code:
Deposited By:
Deposited On:
12 Nov 2012 14:52
Last Modified:
21 Nov 2022 23:05